MAUDE Adverse Event Report: SMITH & NEPHEW, INC. PIN PASSING 2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. PIN PASSING 2.4MM TROCAR 17; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 7207220
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/12/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an acl procedure, the passing pin had a high metal abrasion.Fragments felt inside the patient but were removed with a shaver.The procedure was successfully completed without significant delay using the same device.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One 7207220 pin passing 2.4mm trocar 17 was returned for evaluation.The information provided states: ¿during an acl procedure, the passing pin had a high metal abrasion¿.Visual assessment showed confirms complaint.The passing pin showed flaking.A fragment was returned.An exact root cause cannot be determined with confidence factors that could have contributed to the reported event include: excessive force.Ifu states: ¿as with any surgical instrument, careful attention should be made to assure that excessive force is not placed on the instrument.Excessive forces applied to the instrument can result in failure¿.Complaint history review indicated no similar allegations for the lot number reported.Batch review did not indicate a condition, product or procedure failure that supported the allegation.Product met specifications upon release to distribution.No further investigation is warranted.

Brand Name
PIN PASSING 2.4MM TROCAR 17
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key10491644
Report Number1219602-2020-01356
Device Sequence Number14175322
Product Code LXH
UDI-Device Identifier03596010375315
UDI-Public03596010375315
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/02/2024
Device Model Number7207220
Device Catalogue Number7207220
Device Lot Number2038838
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 08/12/2020
Supplement Date Received by Manufacturer10/16/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;